Intravenous immunoglobulin increases risk of thrombotic eventsBMJ 2002; 324 doi: http://dx.doi.org/10.1136/bmj.324.7345.1056 (Published 04 May 2002) Cite this as: BMJ 2002;324:1056
- Scott Gottlieb
- New York
S G Baxter Healthcare Corporation and the American Red Cross have issued joint warnings of a possible link between intravenous immunoglobulin and serious thrombotic events that could lead to chest pain, congestive heart failure, and myocardial infarctions in certain patients.
The two organisations have posted their warning on the website of the US Food and Drug Administration (http://www.fda.gov/medwatch/SAFETY/2002/safety02.htm#igiv. Baxter has also sent a warning letter to physicians.
Intravenous immunoglobulin consists of antibodies derived from pooled human plasma, which are stabilised with sugars or proteins, such as glucose, sucrose, or albumin. …
Log in using your username and password
Log in through your institution
Register for a free trial to thebmj.com to receive unlimited access to all content on thebmj.com for 14 days.
Sign up for a free trial